MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR ANGLED SCREWDRIVER; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR ANGLED SCREWDRIVER; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 03.617.905
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code : ove.Customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the supplied image(s) located in pc's attachments section received through (b)(6) 2021.The image(s) was reviewed, and the complaint condition(s) of bent could not be confirmed as the image did not show any issues with the instrument, no close up and no video showing the functionality of the device.As the instrument(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed and no issues were noted.There is no indication that a design or manufacturing issue contributed to the complaint as it was unconfirmed.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Background: it was reported that on (b)(6) 2021, the surgeon was performing an acdf using zero-p variable angle (va).He went to tighten a cervical spine screw with the angled screwdriver (shaft for angled screwdriver and hex adaptor).The instrument didn¿t seem to work correctly and so he requested a straight screwdriver from our set.The surgery was completed without any delay or issues.Upon inspecting the part after surgery i could tell that at least one component (hex adaptor) was bent.The procedure was completed successfully and there was no surgical delay reported.There was no patient consequence.Note: following investigation was performed by the product development.Please refer to the attached (b)(4) investigation memo" for the investigation results.Investigation flow: damage.Visual inspection: the inner shaft for angled screwdriver (p/n: 03.617.905) was returned and received at us cq.Upon visual inspection, some distortion around the universal joint on the device near the pin welds.The pivot joints associated to the shaft of the device has excessive drag and will jam in position which might have resulted of excessive weld penetration of the pin welds and not misuse but considering the age of the device being used in the market would rule out the excessive weld penetrations.The noted issues were consistent as end of life indicators for the device.No other issues were identified with the returned device.The complaint was confirmed.Conclusion: the complaint was confirmed during investigation.After a visual inspection per guidance provided in windchill document #0000277191, it is determined that the reusable instrument device is worn from repeated use and servicing.Therefore, further investigation for the reported complaint device is not required.During investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.617.905, lot: 8552796.Manufacturing site: (b)(4).Release to warehouse date: sep 13, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Part: 03.617.905, lot: 8552796.Manufacturing site: (b)(4).Release to warehouse date: sep 13, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the surgeon was performing an acdf using zero-p variable angle (va).He went to tighten a cervical spine screw with the angled screwdriver (shaft for angled screwdriver and hex adaptor).The instrument didn¿t seem to work correctly.The surgery was completed without any delay or issues.Upon inspecting the part after surgery, at least one component (hex adaptor) was found bent.There was no fragment generated.The procedure was completed successfully and there was no surgical delay reported.There was no patient consequence.Concomitant device reported: cervical spine screw (part# 04.647.836; lot# unknown; quantity 1).Inner shaft for angled screwdriver (part# 03.617.905; lot# unknown; quantity: 1).This complaint involves one (1) device.This report is for (1) inner shaft for angled screwdriver.This report is 1 of 1 (b)(4).

Brand Name
INNER SHAFT FOR ANGLED SCREWDRIVER
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11734423
Report Number2939274-2021-02106
Device Sequence Number4253775
Product Code KWQ
UDI-Device Identifier10705034717197
UDI-Public(01)10705034717197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number03.617.905
Device Catalogue Number03.617.905
Device Lot Number10L999889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight89